Texas, 2025

Tornadoes and Flash Flooding in Texas, June 11 to 12, 2025

June 11 to 12, 2025 · NWS EWX · 26 events in 8 counties and zones

A mid-level shortwave trough moved over Texas and combined with an abnormally moist airmass to generate thunderstorms. These storms were very efficient rain producers dropping locally heavy rain that led to flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
13
Injuries
0
Property damage
$23 million
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

A mid-level shortwave trough moved over Texas and combined with an abnormally moist airmass to generate thunderstorms. These storms were very efficient rain producers dropping locally heavy rain that led to flash flooding. There were also a few severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 11, 5:27 PM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 11, 5:27 PM CST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
627 PM CDT Wed Jun 11 2025

...New UPDATE, AVIATION...

.UPDATE...
Issued at 617 PM CDT Wed Jun 11 2025

Adjusted the PoPs into tomorrow to match the latest observational
trends and the most recent short-term guidance. Initial activity is
now starting to develop across the Hill Country. Most of activity
this evening will concentrate in that region. A storm complex then
evolves and progresses south-southeastward from the overnight into
early Thursday morning.

&&

.SHORT TERM...
(Tonight through Thursday night)
Issued at 304 PM CDT Wed Jun 11 2025

Expansive cloud cover from early morning rains has mainly shifted
east of the region early this afternoon. Some earlier showers over
the southern Edwards Plateau have moved eastward into the Hill
Country. Elsewhere, some clouds are noted, but with the cooling and
stabilization from earlier, development is slow.

As we head through the evening hours, we should see an increase in
the coverage of showers and storms across the Hill Country. While
there is some disagreement among the hi-res models, we expect the
activity over the Hill Country to move eastward into the I-35
corridor along with some additional development over the coastal
plains region. With slow-moving storms in an environment with high
precipitable water values (1.75-2.25"), locally heavy rain is a
concern from this evening into Thursday. Hi-res models tend to show
the higher amounts near and east of the I-35 corridor for areas
generally along and north of a Burnet to Austin to La Grange line.
These areas have seen some recent rains and with expected moderate to
heavy rain, a Flood Watch has been issued for Burnet, Williamson,
Travis, Lee, Bastrop and Fayette counties. The watch begins at 7 PM
this evening and runs until 7 PM Thursday. Rainfall amounts of 2 to 4
inches are possible, with amounts up to 6 inches in a few spots. The
higher rain chances begin to shift eastward Thursday evening, but
will keep a good chance for showers and storms in the forecast given
a lingering upper trough axis over the region.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 304 PM CDT Wed Jun 11 2025

An upper level low pressure system over the eastern part of the
Southern Plains is forecasted to push into the Middle Mississippi
Valley on Friday into Saturday. The subtropical ridge builds out
west across the four corners region and northern Mexico providing
a dry weather pattern across South Central Texas for the weekend
into the middle of next week.

High temperatures are likely to be at or slightly above normal
climate values ranging from the lower to mid 90s across most areas
and up to 101 along the Rio Grande. For the overnight lows,
temperatures range from the mid to upper 70s areawide.

&&

.AVIATION...
(00Z TAFS)
Issued at 617 PM CDT Wed Jun 11 2025

VFR flight conditions begin the TAF period. Shower and thunderstorm
chances are to start to pick up later this evening at the I-35 TAF
sites (KAUS, KSAT, and KSSF) before peaking from the overnight into
early Thursday morning as a complex of thunderstorms develops and
advances east-southeastward across the area. MVFR to near IFR
ceilings and visibilities will develop as well, especially with the
heaviest/strongest thunderstorm activity. Winds could become strong
with variable directions in/near storm activity as well. Activity
wanes beyond sunrise but some lingering showers will be possible
through at least the morning hours. VFR conditions return from the
morning into Thursday afternoon. KDRT remains VFR throughout the
period with shower/storm activity holding east of the site.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              71  88  75  93 /  80  60  20  20
Austin Bergstrom Intl Airport  71  88  75  92 /  80  60  20  30
New Braunfels Muni Airport     71  89  75  93 /  80  60  20  20
Burnet Muni Airport            68  86  72  91 /  70  30  10  20
Del Rio Intl Airport           73  96  77 100 /   0   0   0   0
Georgetown Muni Airport        70  86  74  91 /  80  50  20  20
Hondo Muni Airport             70  91  74  94 /  60  30  10  10
San Marcos Muni Airport        70  89  75  93 /  80  60  20  30
La Grange - Fayette Regional   72  86  75  91 /  80  90  30  40
San Antonio Intl Airport       72  90  76  93 /  70  40  20  20
Stinson Muni Airport           73  92  77  95 /  70  50  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Thursday evening for Bastrop-Burnet-Fayette-Lee-
Travis-Williamson.

&&

Short-Term...Brady
Long-Term...18
Aviation...Brady

In the hours before

Local storm report, Jun 11, 3:22 PM CST, 4 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
422 PM CDT Wed Jun 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     Tstm Wnd Dmg     1 NW D'Hanis            29.34N 99.29W
06/10/2025                   Medina             TX   Emergency Mngr

            Metal roofing material peeled of mobile home
            and garage.

&&
Special weather statement, Jun 11, 7:03 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
803 PM CDT Wed Jun 11 2025

TXZ172-120130-
Burnet TX-
803 PM CDT Wed Jun 11 2025

...A strong thunderstorm will impact portions of northeastern Burnet
County through 830 PM CDT...

At 803 PM CDT, Doppler radar was tracking a strong thunderstorm over
Briggs, or 11 miles northeast of Bertram, moving north at 20 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Joppa, Mahomet, Watson, and Briggs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3103 9790 3095 9785 3091 9783 3090 9783
      3080 9794 3081 9806 3103 9807
TIME...MOT...LOC 0103Z 184DEG 19KT 3088 9795

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Runyen
Special weather statement, Jun 11, 7:20 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
820 PM CDT Wed Jun 11 2025

TXZ171-188-120200-
Gillespie TX-Llano TX-
820 PM CDT Wed Jun 11 2025

...Strong thunderstorms will impact portions of northeastern
Gillespie and southwestern Llano Counties through 900 PM CDT...

At 820 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Loyal Valley to near Prairie Mountain to 8
miles south of Cherry Spring. Movement was east at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Eckert, Prairie Mountain, Crabapple, Willow City, Oxford, and
Enchanted Rock State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3056 9866 3039 9870 3035 9904 3047 9900
      3049 9898 3050 9896 3064 9896 3070 9877
TIME...MOT...LOC 0120Z 256DEG 12KT 3058 9899 3050 9892 3037 9897

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Runyen

The radar

The Austin/San Antonio radar (KEWX), 137 km away, was scanning. The volume nearest the first event began at 02:04 UTC.

Open the radar archive at this moment

Event by event

22 flash flood, 2 tornado, 1 hail, 1 thunderstorm wind. Local standard time, as filed.

Flash Flood, Gillespie

When
June 11, 8:05 PM CST to June 12, 12:00 AM CST
Where
Gillespie County, 3.16 mi SW of Harper to 3.03 mi SW of Harper
Cause
Heavy Rain
Reported by
Public
Coordinates
30.270, -99.290

Thunderstorms produced heavy rain that led to flash flooding. The Banta Branch of the Pedernales River was out of its banks southwest of Harper.

Flash Flood, Llano

When
June 11, 10:00 PM CST to June 12, 12:00 AM CST
Where
Llano County, 8.24 mi W of Oxford to 5.23 mi ENE of Castell
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
30.583, -98.837

Thunderstorms produced heavy rain that led to flash flooding. RM 152 and RM 2323 were closed at some of the tributaries to the Llano River east and southeast of Castell.

Hail, Bexar

When
June 11, 10:42 PM CST
Where
Bexar County, 2.4 mi NNE of Grey Forest
Measured
0.75 in hail
Reported by
Public
Coordinates
29.610, -98.650

A thunderstorm produced penny size hail in Grey Forest.

Thunderstorm Wind, Bexar

When
June 11, 10:42 PM CST
Where
Bexar County, 2.4 mi NNE of Grey Forest
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
29.610, -98.650

A thunderstorm produced wind gusts estimated at 60 mph along with penny size hail in Grey Forest.

Flash Flood, Bexar

When
June 11, 11:16 PM CST to June 12, 3:00 AM CST
Where
Bexar County, 1.75 mi NNE of Helotes to 1.14 mi SW of Helotes
Cause
Heavy Rain
Reported by
Local Official
Coordinates
29.602, -98.687

Thunderstorms produced heavy rain that led to flash flooding. Bexarflood.org showed several low water crossings closed in northwestern Bexar County.

Tornado, Hays

When
June 12, 12:02 AM CST to 12:05 AM CST
Where
Hays County, 6.64 mi SW of Wimberley to 5.71 mi SSW of Wimberley
Rating
EF0
Path length
1.36 mi
Path width
50 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
29.929, -98.125

An NWS survey team determined that a tornado formed just east of Purgatory Rd., south of FM 32. The most significant damage was seen along Cielo Ranch Rd., with tree damage and minor damage to structures. The damage was rated EF0 with maximum winds of 80 mph.

Tornado, Hays

When
June 12, 12:06 AM CST to 12:08 AM CST
Where
Hays County, 6.02 mi SSW of Wimberley to 5.77 mi SSW of Wimberley
Rating
EF0
Path length
0.58 mi
Path width
75 yd
Reported by
NWS Storm Survey
Coordinates
29.921, -98.092

An NWS storm survey team determined a thunderstorm produced a tornado south of Wimberley. The track of the second tornado was estimated through a combination of information gathered by the survey team and radar data. While much of the damage fell to the north-northeast, indications are that the tornado moved just north of the intersection of Teton Circle and Appalachian Rd. with the most significant damage occurring in this area. The damage was rated EF0 with maximum winds of 80 mph.

Flash Flood, Bexar

When
June 12, 12:52 AM CST to 3:00 AM CST
Where
Bexar County, 2.16 mi NNE of Leon Vly to 2.07 mi SE of Grey Forest
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
29.500, -98.620

Thunderstorms produced heavy rain that led to flash flooding. The San Antonio Fire Department completed three high water rescues from some of 18 flooded low water crossings in northwest and north-central San Antonio.

Flash Flood, Bexar

When
June 12, 1:15 AM CST to 3:00 AM CST
Where
Bexar County, 2.15 mi ENE of (Skf)kelly Afb San A to 2.07 mi ENE of (Skf)kelly Afb San A
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
29.410, -98.596

Training of thunderstorms with intense rainfall rates produced a swath of 3-8 inches of rain in San Antonio. A vehicle was swept into Leon Creek near Callaghan Rd. and Hwy 90 and the driver died. The vehicle was discovered on June 14th.

Flash Flood, Bexar

When
June 12, 1:46 AM CST to 4:00 AM CST
Where
Bexar County, 4.84 mi N of Sat Twin Oaks Arpt to 4.9 mi N of Sat Twin Oaks Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
29.640, -98.470

Thunderstorms produced heavy rain that led to flash flooding. Mud Creek overflowed near the Saddle Mountain subdivision in the Stone Oak area of San Antonio.

Flash Flood, Bexar

When
June 12, 2:14 AM CST to 4:00 AM CST
Where
Bexar County, 1.8 mi W of Cementville to 1.18 mi ENE of Robards
Cause
Heavy Rain
Reported by
Public
Coordinates
29.500, -98.500

Thunderstorms produced heavy rain leading to flash flooding. Olmos Creek overflowed in northern San Antonio.

Flash Flood, Comal

When
June 12, 2:16 AM CST to 4:00 AM CST
Where
Comal County, 4.19 mi E of Fischer to 7.42 mi S of Fischer
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.970, -98.200

Thunderstorms produced heavy rain leading to flash flooding. The Comal County Sheriff reported several low water crossings flooded.

Flash Flood, Comal

When
June 12, 2:26 AM CST to 4:00 AM CST
Where
Comal County, 2.07 mi ENE of Bracken to 1.59 mi ENE of Bracken
Cause
Heavy Rain
Reported by
Public
Coordinates
29.635, -98.300

Thunderstorms produced heavy rain leading to flash flooding. A normally dry creek overflowed in Garden Ridge.

Flash Flood, Guadalupe

When
June 12, 2:29 AM CST to 5:30 AM CST
Where
Guadalupe County, 1.39 mi WNW of Seguin Guadalupe Arp to 1.48 mi WNW of Seguin Guadalupe Arp
Cause
Heavy Rain
Reported by
Public
Coordinates
29.610, -98.000

Thunderstorms produced heavy rain leading to flash flooding. The normally dry Walnut Branch overflowed northeast of McQueeney.

Flash Flood, Bexar

When
June 12, 2:31 AM CST to 8:30 AM CST
Where
Bexar County, 0.52 mi E of Wetmore to 3.86 mi W of Hollywood Park
Cause
Heavy Rain
Reported by
County Official
Coordinates
29.570, -98.411

Thunderstorms produced heavy rain leading to flash flooding. Bexarflood.org reported 29 low water crossings flooded in northern Bexar County.

Flash Flood, Hays

When
June 12, 2:34 AM CST to 4:00 AM CST
Where
Hays County, 3.48 mi NNE of Wimberley to 4.01 mi SSW of Mt Gaynor
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.048, -98.034

Thunderstorms produced heavy rain leading to flash flooding. Multiple low water crossings were reported closed around Wimberley.

Flash Flood, Bexar

When
June 12, 2:50 AM CST to 4:00 AM CST
Where
Bexar County, 1.83 mi SW of Selma to 2.1 mi SW of Selma
Cause
Heavy Rain
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
29.560, -98.340

Thunderstorms produced heavy rain leading to flash flooding. There was a news report of nine homes flooded along Shin Oak Dr. in Live Oak.

Flash Flood, Hays

When
June 12, 2:58 AM CST to 4:00 AM CST
Where
Hays County, 1.51 mi SSE of San Marcos Lowman Ar to 1.66 mi SSE of San Marcos Lowman Ar
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.830, -97.940

Thunderstorms produced heavy rain leading to flash flooding. Cottonwood Creek flooded a low water crossing on Old Bastrop Hwy near Capistrano Dr.

Flash Flood, Bexar

When
June 12, 3:00 AM CST to 8:51 AM CST
Where
Bexar County, 1.51 mi SSW of Sat Twin Oaks Arpt to 0.92 mi SW of Sat Twin Oaks Arpt
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
29.550, -98.480

Training of thunderstorms with intense rainfall rates produced a swath of 3-8 inches of rain across San Antonio. A non-vehicle related fatality was reported near Wurzbach Pkwy and Salado Creek. The body was discovered on June 14th. The exact location of where this person went into the water is not known.

Flash Flood, Hays

When
June 12, 3:03 AM CST to 4:00 AM CST
Where
Hays County, 6.29 mi SSW of San Marcos Lowman Ar to 6.2 mi SSW of San Marcos Lowman Ar
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
29.770, -98.000

Thunderstorms produced heavy rain leading to flash flooding. York Creek overflowed closing York Creek Rd. west of Zorn.

Flash Flood, Bexar

When
June 12, 3:15 AM CST to 8:51 AM CST
Where
Bexar County, 1.39 mi ESE of Longhorn to 1.55 mi ESE of Longhorn
Cause
Heavy Rain
Deaths
11 direct, 0 indirect
Property damage
$23 million
Reported by
Emergency Manager
Coordinates
29.510, -98.410

Training of thunderstorms with intense rainfall rates produced a swath of 3-8 inches of rain across San Antonio. Several vehicles were swept off the Loop 410 access road into Beitel Creek. There were 11 fatalities in this creek and the surrounding area. Ten people were rescued from the water, and two others were able to get to safety on their own. Damage from the flooding totaled $23 million across Bexar County.

Flash Flood, Guadalupe

When
June 12, 3:40 AM CST to 8:51 AM CST
Where
Guadalupe County, 2.16 mi NNW of Schertz to 2.32 mi NNW of Schertz
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
29.600, -98.280

Thunderstorms produced heavy rain that led to flash flooding. One of our broadcast partners showed a photo of cars submerged on the main lanes of southbound I-35 at FM 3009.

Flash Flood, Medina

When
June 12, 4:00 AM CST to 6:00 AM CST
Where
Medina County, 2.74 mi N of Rio Medina to 3.06 mi N of Rio Medina
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
29.470, -98.882

Thunderstorms produced heavy rain that led to flash flooding. The occupants of a vehicle were rescued after they were swept off the road on CR 2615 near CR 372 in the vicinity of the Medina River north of Rio Medina.

Flash Flood, Medina

When
June 12, 4:00 AM CST to 6:00 AM CST
Where
Medina County, 4.88 mi NE of Rio Medina to 4.33 mi NE of Rio Medina
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
29.481, -98.824

Thunderstorms produced heavy rain that led to flash flooding. The occupants of a vehicle were rescued after they were swept off the road on CR 381 in the vicinity of San Geronimo Creek northeast of Rio Medina.

Flash Flood, Bexar

When
June 12, 4:11 AM CST to 8:51 AM CST
Where
Bexar County, 1.93 mi ESE of Longhorn to 2.24 mi ESE of Longhorn
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
29.510, -98.400

Thunderstorms produced heavy rain that led to flash flooding. There was a high water rescue on I-35 near the Windcrest Business Park along Walzem Creek.

Flash Flood, Atascosa

When
June 12, 5:00 AM CST to 9:30 AM CST
Where
Atascosa County, 4.28 mi E of Lytle to 4.13 mi E of Lytle
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.225, -98.729

Thunderstorms produced heavy rain that led to flash flooding. The Emergency Manager reported flooding along FM 2790 between the South Wind Subdivision and Luckey Rd. east of Lytle. There were multiple water rescues.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Bexar2025-06-1243MaleVehicle/Towed TrailerDirect
Flash Flood, Bexar2025-06-1241FemaleUnknownDirect
Flash Flood, Bexar2025-06-1267MaleVehicle/Towed TrailerDirect
Flash Flood, Bexar2025-06-1255FemaleVehicle/Towed TrailerDirect
Flash Flood, Bexar2025-06-1277FemaleVehicle/Towed TrailerDirect
Flash Flood, Bexar2025-06-1228MaleVehicle/Towed TrailerDirect
Flash Flood, Bexar2025-06-1251MaleVehicle/Towed TrailerDirect
Flash Flood, Bexar2025-06-1261MaleVehicle/Towed TrailerDirect
Flash Flood, Bexar2025-06-1229FemaleVehicle/Towed TrailerDirect
Flash Flood, Bexar2025-06-1228MaleVehicle/Towed TrailerDirect
Flash Flood, Bexar2025-06-1260MaleVehicle/Towed TrailerDirect
Flash Flood, Bexar2025-06-1263MaleVehicle/Towed TrailerDirect
Flash Flood, Bexar2025-06-1242MaleVehicle/Towed TrailerDirect

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyThe tornado archive for Texas, 2025Warnings in Texas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1271948, 1271960, 1271979, 1271981, 1271993, 1271998, 1271999, 1272208, 1272279, 1272284, 1272286, 1272287, 1272290, 1272294, 1272295, 1272297, 1272298, 1272299, 1272305, 1272317, 1272324, 1272329, 1272336, 1272339, 1272340, 1272344.